Severe allergy. Have taken cortisone, avil and primacort

Patient

Q: Hi Doctor, my female friend, age 23, is having some severe allergy since more than a month.

The first allergy symptoms occurred on 9may 2014 at 4am when she about to sleep. She applied some oil on the affected areas and it subsided.
Two days later at about same time, allergy again occurred. This time more severe followed by vomiting. She went to the local doctor and was given avil injection.

The same day she consults a skin specialist who prescribes, Xyzal(Levocetirizine tablets) + Methyl prednisolone tablets for 20days.
2days later in the morning, she again faces the attack of allergy. Her face becomes pale, itching, inflammation on face, ear, hand, thigh. She also has choking in throat and difficulty in breathing.

A family doctor advices a few injections immediately (like primacort+ avil+ cortisone)
Immediately goes to a local hospital and gets them injected. Gets relief after sometime.

Same day again goes to the skin specialist, doctor adds one more tablet i.e. Oxypin 1HS (for 7days), along with Levocetirizine and Methyl prednisolone tab.

She takes them till some days and problem seemed to get well.

After finishing that course, she takes Tab. Histakind for a week, on prescription of a new doctor and then stops all.

She wasn't taking any medicines since last week, and was okay.

But, 2 days back in the night the allergy problem again re-occurs severely. She took 1 Levocetirizine tab and felt better after 1 hour.

Could you please tell, what is this problem, why is it happening. Is there any test by which the cause can be diagnosed and how it can be treated.

Please also note that, since more than a year, she is also taking 'Lamez OD 50' tablet everyday morning due to epilepsy problem. Can this be the cause of allergy?

Thanks many.

Symptoms:  Itching, redness, bumps, inflammation, swelling on face, hand, thigh.
Images: 
Severe allergy. Have taken ...-1 Severe allergy. Have taken ...-2
Doctor

A:   Thank you for your question. The description of your friends condition supported by the pictures you have supplied are indicative of an acute allergic reaction to something that she may be exposed to in her environment. Given the fact that she is responsive to various types of treatment, followed by recurrence of the same symptoms means that there is an allergen in her environment that is resulting in the aforementioned skin irritation. We advise that she consult an allergist and conduct specific allergy testing to see what she is allergic to. After this, she will be instructed to avoid such allergens and be given appropriate medications to treat symptoms should she be exposed.

Thank you for choosing askthedoctor.com

Comments / Follow Ups

Patient: Thanks a lot for your kind suggestion..

Related Q&A

Q: Hi I wanted to see if my symptoms might be caused by a food sensitivity. I have a dry itchy flaky scrap, itchy skin ...

Q: Hello doctor I'm living in a very seasonal allergic pollotion city. Last month, I started getting there infections...

Q: I have been scheduled for a drug allergy challenge involving acetaminophen. The center will not have a physician in ...

Q: Hi There, I am an alcoholic. I have been drinking for years heavily (vodka) and then switched to wine to try to tamp...

Q: I am very allergic to shrimp. When a reaction starts I have a severe headache and am nausated and throw up 6-8 hours

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews